Library Header Image
LSE Research Online LSE Library Services

A parametric bootstrap test for cycles

Dalla, Violetta and Hidalgo, Javier (2005) A parametric bootstrap test for cycles. Journal of Econometrics, 129 (1-2). pp. 219-261. ISSN 0304-4076

Full text not available from this repository.

Identification Number: 10.1016/j.jeconom.2004.09.008


The paper proposes a simple test for the hypothesis of strong cycles and as a by-product a test for weak dependence for linear processes. We show that the limit distribution of the test is the maximum of a (semi) Gaussian process , τ[0,1]. Because the covariance structure of is a complicated function of τ and model dependent, to obtain the critical values (if possible) of may be difficult. For this reason, we propose a bootstrap scheme in the frequency domain to circumvent the problem of obtaining (asymptotically) valid critical values. The proposed bootstrap can be regarded as an alternative procedure to existing bootstrap methods in the time domain such as the residual-based bootstrap. Finally, we illustrate the performance of the bootstrap test by a small Monte-Carlo experiment and an empirical example.

Item Type: Article
Official URL:
Additional Information: © 2004 Elsevier B.V.
Divisions: Economics
Subjects: H Social Sciences > HB Economic Theory
Q Science > QA Mathematics
JEL classification: C - Mathematical and Quantitative Methods > C1 - Econometric and Statistical Methods: General > C15 - Statistical Simulation Methods; Monte Carlo Methods; Bootstrap Methods
C - Mathematical and Quantitative Methods > C2 - Econometric Methods: Single Equation Models; Single Variables > C22 - Time-Series Models
Date Deposited: 19 Apr 2011 14:26
Last Modified: 14 Feb 2024 00:09

Actions (login required)

View Item View Item